Prednisone Insomnia

prednisone-swelling-7c6 ...

Why Do Rheumatoid Arthritis Patients Hate Prednisone?

By Nathan Wei

One drug that is often used in the early treatment of rheumatoid arthritis is prednisone. Prednisone is a glucocorticoid. Glucocorticoids are drugs that have biologic activity similar to the hormones made in the adrenal glands.

These drugs are chemically synthesized and are used to treat a variety of inflammatory disorders.

Glucocorticoids, while very effective for treating inflammation, have many potential side effects including thinning of the skin, acne, weight gain, fluid retention, blood sugar elevation, cataracts, stomach ulcers, suppression of normal adrenal gland function, osteoporosis, psychosis, and avascular necrosis (bone death).

Most of these side effects occur when prednisone is given in high doses over an extended period of time. In rheumatoid arthritis, prednisone is used in low doses and gradually tapered depending on a patient

This entry was posted in Uncategorized and tagged . Bookmark the permalink.

10 Responses to Prednisone Insomnia

  1. John says:

    What exactly is Prednisone and does it cause?
    Insomnia. My doctor recently prescribed it for me and today was my first cycle. Tuesday 8 tabs Weds 7 tabs Thurs 6 Tabs and down to 1 Tablet on the 8th day.I have never been this wide awake at 3 oclock in the morning.Anyone have info on Prednisone. Please offer. Thank you
    Thank you people. I did recently have a bout with bronchitis and fell unconsious on my recent vacation.My doctor told me that my chest had swelled up from my coughing.I am felling much better I just wish I could sleep.
    No my skin is healthy.I now beleive this Steroid was prescribed for the swelling. Thanks guys and gals.I most likely will be here all night.Hey! Have a Merry Christmas!

    • mgnysgtcappo says:

      Prednisone is a steroid and it will absolutely cause insomnia. It can also cause irritability and increased sweating. You’re on a dose that was probably prescribed for some type of inflammatory problem or possibly for a respitory issue. It will decrease as your dosage decreases. Prednisone is a nasty drug with all types of bad side effects however, for people with chronic inflammation they are on maintenance dosages for long periods of time.

  2. russie says:

    husband has addisons – takes prednisone,florinef – has insomnia, depressed, rages help?

    • boogeywoogy says:

      These symptoms are rather common when taking prednisone. Take him back to the endocrinologist and have him/her work with a psychiatrist to find a way of managing his behavior without compromising the Addison’s treatment.

  3. Kay says:

    Does anyone know anything about Prednisone?
    I just recently came off of Prednisone due to the side effects I experienced from it which were in danger to my health. However, since I was on it, I developed insomnia problems. It has been 1 day without it and I still can’t go to sleep. I want to sleep soo bad, but can’t. I have bronchitus, so I can’t really take sleep aids as will cause more irritation in the coughing problems. Any suggestions on how to get back to my sleep routine? It’s been two weeks now with insomnia problems since this medicine.

    • gdwn2 says:

      Everyone I know said life was HELL on that drug its known for bad side effects.Ask dr if you really need to be on it and if there is anything different to take.My dr didnt want to put me on it.Tell the dr what is going on its important.

  4. Anonymous says:

    is it safe to take prednisone with benadryl?
    i need to sleep tonight without nightmares or insomnia and the prednisone causes these symptoms for me. is it safe to take prednisone with benadryl (and im also taking erythromycin if you can help me with that too). thanks

    • IAM says:

      unless you get an answer on here from a doctor or pharmacist then don’t listen to them. Only from someone with that kind of knowledge should you listen to. Just call Walgreens or CVS

  5. Gabrielle B says:

    Is it safe to take Prednisone and Benadryl at the same time?
    I’ve been prescribed Prednisone to help deal with a mild case of dermatitis, but one of the side effects that’s hit me as a result is insomnia, so I can’t sleep at night. Usually whenever I have trouble sleeping I just take a Benadryl, which makes me drowsy enough to fall asleep. Is it safe to take the Benadryl along with the Prednisone?

    • m320753 says:

      i take prednisone when i get copd flareups. prednisone if you don’t know is a steroid . they can harm you beyond your wildest dreams. if your doctor prescribed them for you, call him and get his ok because prednisone shouldn’t be taken for too long maybe 5 days on a sliding scale like 5then4 and so on. prednisone in fact removes a lot of your natural steroida that is why you taper off them

Leave a Reply